Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 20, 2013, 9:21 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 9:21 PM CDT (02:21 UTC)
- Expired
- Jul 21, 2013, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225
WGUS54 KOHX 210221
FFWOHX
TNC037-165-189-210530-
/O.NEW.KOHX.FF.W.0025.130721T0221Z-130721T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1230 AM CDT
* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INIDCTAES THAT AS MUCH AS 2 1/2 INCHES OF
RAINFALL HAS FALLEN OVER PORTIONS OF THE WARNED AREA. ADDITIONAL
AMOUNTS OF UP TO 1 INCH WILL BE POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NASHVILLE...BELLE MEADE...BELLEVUE...FOREST HILLS...
GOODLETTSVILLE...HENDERSONVILLE...HERMITAGE...LAKEWOOD...MADISON...
MOUNT JULIET...OAK HILL AND OLD HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3621 8644 3607 8670 3606 8689 3605 8691
3605 8693 3599 8704 3604 8705 3610 8703
3613 8700 3620 8699 3631 8687 3636 8660
$$
211 follow-up statement
540
WGUS74 KOHX 210430
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 PM CDT SAT JUL 20 2013
TNC037-165-189-210443-
/O.CAN.KOHX.FF.W.0025.000000T0000Z-130721T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER TN-WILSON TN-DAVIDSON TN-
1130 PM CDT SAT JUL 20 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAVIDSON...
NORTHWESTERN WILSON AND SOUTHWESTERN SUMNER COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS MOVED NORTHEAST OF THE WARNED AREA.
THUS...WITH NO CURRENT FLOODING OCCURRING...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3621 8644 3607 8670 3606 8689 3605 8691
3605 8693 3599 8704 3604 8705 3610 8703
3613 8700 3620 8699 3631 8687 3636 8660
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:27 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 20, 5:27 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT SAT JUL 20 2013 .AVIATION 00Z DISCUSSION... GENERALLY DRY AND WARM PATTERN WILL PARTIALLY TRANSITION AS WEAK NW-SE UPPER LEVEL RIDGING CONTINUES TO SLOWLY BREAK DOWN. TOMORROW...AN UPPER TROUGHING PATTERN WILL BEGIN TO DEVELOP WITH THE AXIS ALIGNED ALONG TH MS RIVER. THE COOLER MID LEVEL TEMPS WILL ALLOW FOR CONVECTION COVERAGE TO BE ON THE INCREASE THROUGH THIS TAF PD. BEST CHANCES FOR SHOWER AND TSTM DEVELOPMENT WILL BE AFT 12Z ON SUNDAY. OTW...SOME LIGHT FOG POSSIBLE TOWARD 12Z. && .PREV DISCUSSION... /ISSUED 254 PM CDT SAT JUL 20 2013/ DISCUSSION...SEVERAL SMALL SHOWERS DEVELOPED AROUND MIDDAY...BUT VERY LITTLE ACTIVITY HAS REMAINED THANKS TO VERTICAL MIXING OF DRY LAYERS AND SUBSIDENCE. TEMPERATURE AND HUMIDITY LEVELS WERE SIMILAR TO YESTERDAY WITH MID AFTERNOON READINGS MOSTLY IN THE LOWER 90S...WITH MID TO UPPER 80S PLATEAU. MOISTURE WILL INCREASE SOME OVERNIGHT...BUT THERE WILL BE LITTLE FORCING FOR ANY MORE THAN 10-20 PERCENT RAIN CHANCE. A SURFACE FRONT CURRENTLY OVER CENTRAL IN/IL AND NORTH MO WILL NOT MOVE MUCH FARTHER SOUTH. MID TN WILL REMAIN UNDER THE SAME AIR MASS WITH LIGHT SOUTH WINDS. FOR THIS FORECAST PERIOD...THE CHANCE FOR RAIN WILL PEAK SUNDAY AFTERNOON THROUGH MONDAY AS A COUPLE OF SHORTWAVE TROUGHS DROP ACROSS THE REGION. MODELS AGREE WITH GOOD MOISTURE POOLING INCLUDING PW VALUES AROUND 2 INCHES. ALSO...MOS POPS ARE IN GOOD AGREEMENT. WE WILL GO WITH "LIKELY" (60 PERCENT) WORDING BOTH SUNDAY PM AND MONDAY...AND AROUND 50 PERCENT SUNDAY NIGHT. ALTHOUGH WE ARE INDICATING "LIKELY"...THIS DOES NOT MEAN A TOTAL WASHOUT...THERE WILL BE RAIN FREE PERIODS. WHEN THUNDERSTORMS ARE OCCURRING...EXPECT SOME VERY HEAVY DOWNPOURS. SOME OF THE STORMS COULD BE STRONG WITH LOCALLY GUSTY WINDS...BUT NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED. THE CHANCE FOR RAIN WILL TAPER DOWN MONDAY NIGHT INTO TUESDAY...THEN INCREASE AGAIN ON WEDNESDAY AS ANOTHER SHORTWAVE MOVES THROUGH THE AREA. MODELS ARE IN PRETTY GOOD AGREEMENT WITH AN ACTUAL FRONTAL PASSAGE BU THURSDAY BRINGING A PERIOD OF RAIN FREE AND LESS HUMID WEATHER THURSDAY AND FRIDAY. IT LOOKS LIKE ANOTHER SYSTEM WITH POPS RETURNING NEXT WEEKEND...BUT THE DETAILS ARE UNCLEAR AT THIS TIME...SO JUST INCLUDING 20 POPS FOR NOW. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 20, 5:02 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT JUL 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jul 20, 7:48 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT SAT JUL 20 2013
TNZ008-009-029-210130-
MACON-SUMNER-TROUSDALE-
748 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF GALLATIN...MOVING NORTHEAST AT
15 MPH. WIND GUSTS TO 40 MPH WILL BE POSSIBLE.
SOME LOCATIONS IN THE PATH INCLUDE BLEDSOE CREEK STATE PARK...
CASTALIAN SPRINGS...BETHPAGE...HARTSVILLE AND WESTMORELAND.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3645 8601 3634 8622 3635 8623 3632 8627
3634 8627 3635 8628 3634 8630 3632 8630
3631 8632 3645 8647 3664 8619
21Special weather statement, Jul 20, 8:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SAT JUL 20 2013
TNZ059-060-210200-
MAURY-WILLIAMSON-
813 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR MAURY AND WILLIAMSON COUNTIES...
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPRING HILL AND THOMPSONS
STATION.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3577 8712 3604 8682 3580 8661 3579 8662
3579 8666 3577 8666 3576 8668 3570 8677
3570 8681 3568 8682 3561 8693Special weather statement, Jul 20, 8:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT SAT JUL 20 2013
TNZ009-029-210200-
MACON-TROUSDALE-
817 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND TROUSDALE COUNTIES...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRINGS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8581 3644 8582 3642 8595 3643 8598
3642 8598 3642 8611 3664 8621 3664 8620
21Special weather statement, Jul 20, 8:25 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT SAT JUL 20 2013 TNZ026-027-059-210215- CHEATHAM-DAVIDSON-WILLIAMSON- 825 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND WILLIAMSON COUNTIES... AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96... PEGRAM...BELLEVUE...OAK HILL...FOREST HILLS AND BELLE MEADE. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3636 8690 3622 8660 3590 8698 3604 8719 21
Special weather statement, Jul 20, 8:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT SAT JUL 20 2013
TNZ027-059-062-210230-
DAVIDSON-RUTHERFORD-WILLIAMSON-
851 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR FRANKLIN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...TRIUNE...BRENTWOOD...
NOLENSVILLE...ANTIOCH...LA VERGNE...SMYRNA AND PERCY PRIEST LAKE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3621 8658 3614 8655 3613 8653 3611 8653
3604 8642 3603 8639 3601 8638 3602 8637
3596 8627 3575 8681 3590 8698 3622 8659Special weather statement, Jul 20, 9:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT SAT JUL 20 2013 TNZ008-027-028-210300- DAVIDSON-SUMNER-WILSON- 913 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LAKEWOOD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE MADISON...HERMITAGE...OLD HICKORY...LAKEWOOD...HENDERSONVILLE...MOUNT JULIET AND GALLATIN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM AND ALSO...FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3648 8651 3628 8628 3615 8660 3628 8678 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:48 PM CDT | Special Weather Statement | OHX | Trousdale | 42 min |
| Jul 20, 8:13 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Jul 20, 8:17 PM CDT | Special Weather Statement | OHX | Macon | 43 min |
| Jul 20, 8:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Jul 20, 8:51 PM CDT | Special Weather Statement | OHX | Williamson | 39 min |
| Jul 20, 9:01 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 20, 9:13 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| Jul 20, 9:34 PM CDT | Special Weather Statement | OHX | Wilson | 41 min |
| Jul 20, 10:12 PM CDT | Special Weather Statement | OHX | Smith | 48 min |
| Jul 21, 10:09 AM CDT | Areal Flood Advisory | OHX | Pickett | 2 hr |
| Jul 21, 12:10 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
| Jul 21, 12:53 PM CDT | Special Weather Statement | OHX | Putnam | 37 min |
| Jul 21, 1:07 PM CDT | Special Weather Statement | OHX | Dickson | 38 min |
| Jul 21, 1:18 PM CDT | Special Weather Statement | OHX | Marshall | 27 min |
| Jul 21, 1:35 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Jul 21, 1:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 21, 2:12 PM CDT | Special Weather Statement | OHX | Davidson | 48 min |
| Jul 21, 2:35 PM CDT | Special Weather Statement | OHX | Lawrence | 25 min |
| Jul 21, 2:39 PM CDT | Special Weather Statement | OHX | DeKalb | 36 min |
| Jul 21, 2:56 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jul 21, 3:36 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 21, 3:49 PM CDT | Special Weather Statement | OHX | Giles | 26 min |
| Jul 21, 5:14 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.